MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens to report discordant, falsely low atellica im tsh3-ultra (tsh3-ul) patient results compared to an elevated alternate laboratory and alternate tsh test method result.Note: the customer was unable to provide requested reagent lot numbers.Siemens has completed the investigation.The customer observed falsely low tsh3 ultra results on one patient since 2019.The patient's sample when tested on an alternate tsh assay was elevated and considered to be the correct result.There was not sufficient patient sample volume for additional testing by siemens.The potential reason for the false low results may be due to a genetic variant.A product problem was not identified.The customer is operational.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instructions for use (ifu) under the limitations section states the following: "as with any immuno-recognition measurement of a peptide, extremely rare genetic variants may exhibit varying degrees of detection." the assay is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2021-00400, mdr 1219913-2021-00401, mdr 1219913-2021-00402, mdr 1219913-2021-00403 and mdr 1219913-2021-00404 were filed for the same event.
 
Event or Problem Description
A discordant, falsely depressed atellica im thyroid stimulating hormone 3-ultra (tsh3 ul) result was obtained on a patient sample.The physician(s) questioned the low tsh result due to decreasing t4 doses and lower ft4 results.The patient was referred to an endocrinologist, and the tsh result when tested at an alternate laboratory and alternate test method resulted higher.It was observed that the patient's previous tsh3 ul test history results were also considered to be falsely depressed since (b)(6) 2019.There are no reports of adverse health consequences due to the discordant tsh3-ultra (tsh3-ul) results.

Brand Name
ATELLICA IM TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12249407
Report Number1219913-2021-00399
Device Sequence Number19912857
Product Code JLW
UDI-Device Identifier00630414600178
UDI-Public00630414600178
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10995704
Device Lot NumberNOT PROVIDED
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2021
Initial Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR